MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA 18 GA X 1.25IN SP WITH MAXZERO; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA 18 GA X 1.25IN SP WITH MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 383559
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva 18 ga x 1.25in sp with maxzero leaked.It was reported by the customer that our bd nexiva (18 and 20 gauge) has leaked out of the gray stopper where the needle comes out.It pours out blood and we have to restart the iv.Verbatim: er has mentioned a couple times that our bd nexiva (18 and 20 gauge) has leaked out of the gray stopper where the needle comes out.It pours out blood and we have to restart the iv.I have the example from today in a bag with the top paper that has iv info.Do you want this? for example, when you take the needle part out like the picture below, blood is pouring out of the stopper (the picture shows white¿.Ours is gray).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak from the catheter septum was confirmed and the cause appeared to be manufacturing related.One used 18g nexiva iv catheter and one photograph were provided for investigation.What appeared to be blood residue had bypassed the septum.The septum was noted to be smeared between the cannister and catheter adapter, which likely occurred during assembly due to misalignment.The appropriate manufacturing personnel were notified of this complaint.Actions are being taken at the manufacturing facility to further address this defect.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA 18 GA X 1.25IN SP WITH MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
colosio no. 579
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20079767
Report Number9610847-2024-00237
Device Sequence Number20728017
Product Code FOZ
UDI-Device Identifier00382903835591
UDI-Public(01)00382903835591
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383559
Device Lot Number4059683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown